Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Old ks spots, remaining after chemotherapy
Apr 24, 2001

I have been treated with Taxol for my KS, and the lesions have flattened but their are still a lot of purple spots left. How long does it take for these to go away? Is there anything else I can do?

Response from Dr. Dezube

You ask a very important question-- what to do with lesions persisting after a course of chemotherapy. It would be useful to know if you still had "active" KS. If so, then you may need to get more chemotherapy (either with Taxol or with a more mild form of chemo such as DaunoXome or Doxil). Alternatively you could treat the remaining lesions with panretin gel. This is a self-administered gel which causes active KS lesions to shrink and fade.

Some patients, however, are left with brown lesions after a course of chemotherapy. These brown lesions often represent "dead" KS. They are a result of breakdown pigment from the KS lesions. The best thing you can do for these lesions is to cover them up with make-up. You can go the cosmetic counter and get make-up, which matches your skin tone. Please see also the query and response to a question about such cover-up making (This response was posted earlier today). Hope this helps.


Previous
Is it swollen lymphnodes??
Next
Are my symptoms related to HIV?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement